Jump to content
Natasha1

Cymbalta Member Reviews (includes poll)

Cymbalta Opinions  

15 members have voted

  1. 1. Is/Was Cymbalta helpful to you?

    • Yes
      12
    • No
      3
  2. 2. Would you reccomend Cymbalta to others (under doctors' care)

    • Yes
      12
    • No
      3


Recommended Posts

I have been on Cymbalta for 4 years now and am slowly tapering off of it. At first the drug worked for my pain and depression and then it didn't. Every time it stopped working they increased my dose until I got to 120mg. Then when it didn't work at 120mg there was nothing more they could do. I was left addicted to Cymbalta and getting no positive benefits- only terrible side effects. Here are the side effects Cymbalta gave me (they are lessening as I decrease the dose): Excessive dry mouth, Incomplete bowel movements or constipation, Severe fatigue, weight gain, excessive sweating, nausea, abnormal dreams, itching (especially on my chest), a worsening of allergies (I've read that it effects histamines in the body), muscle spasms, flu like symptoms- including body aches and fevers, muscle spasms, chills, difficulty sleeping, restlessness, painful gas, feeling weak,  rapid mood swings, headaches, earaches, sun sensitivity, difficulty with coordination, severe brain fog, excessive thirst, easily bruising... and I'm sure I'm missing more! Cymbalta has been hell and has ruined my life.

Share this post


Link to post
Share on other sites

I was on Cymbalta for 3 weeks, but I just got off to try Wellbutrin and see if that is a better fit. The side effects were unreal: the nausea, headaches, sleepiness, general emptiness, low mood, lack of motivation. I even tapped/ground my teeth so consistently that I made them sensitive! The reason I would recommend it for others is because it was like a vacation for my brain. Once I adjusted it was pure contentment. I stopped binge-eating, I had no suicidal ideation for the first time in about 10 years, and I had no aches or pains. I was so damn tired though, and I thought I was going to fail out of school but was completely fine with it. So I'm looking for more of a middle of the road medication. I barely tapered, I was on 60mg, did one day of 30 mg, and now I've been off for two days with no real withdrawal. Just the feeling of coming back to my body with it's aches, pains, anxiety, and sleep disorders. I am so sorry for everyone that is having terrible withdrawal; that's part of the reason I asked my doctor to switch. I only add my experience because bodies and brains are weird, and some people will have an entirely different experience with the same medication.

Share this post


Link to post
Share on other sites
Posted (edited)

I've been on Cymbalta going on 6 weeks now and the side effects are horrible and I'm feeling more depression and it hasn't touched the severe anxiety I'm having. I'm dreading stopping it after reading the withdrawal side effects.

Edited by Rosaleeta

Share this post


Link to post
Share on other sites
On 10/14/2018 at 9:39 AM, Natasha1 said:

Tell us about your experiences with Cymbalta here. 

Likes, dislikes  personal side effects etc.

I have been taking 120 mg of Duloxotine four years now.  On June 28, 2020 I began to taper down. I am now removing 180 beads from 1 60 mg capsule.  
I loved that it helped with my depression, it is the best medication I ever used for depression; I can’t cry or express my emotions on it though!  I feel like I am not living a normal life on it.

My goal is to drop down to 1 60mg capsule for 3 mos or so!  

I have been having abdominal bloating, stirring in the intestines, light cramping, nausea, tired feeling, slight headaches, irritability while withdrawing from it!

I feel better from the standpoint that I have lost some weight and have not changed my diet or walking routine, still. Sweating but not as much or as long as before. My minds working better than before!  

Share this post


Link to post
Share on other sites

I have been on it for almost 2 years.  It helped the depression at 60mg. but then it seemed to not be helping enough so I began to taper.  The woman who was assisting me had me get of it in 2 weeks.  I was not aware I could have withdrawal and that's what happened.  I thought it was the flu and after 2-3 weeks of intense anxiety, being neaseous. Vomited a few times, not able to eat, paranoid it was terrible.  I started back on it and I was again helped to get off it but with a pharmacologist who lowered the dose very slow.  I did not have bad withdrawal but when I got to 40mg. I realized it was helping my back pain so I went back to 60mg because it helps the pain a lot.  For depression she increased it to 90mg. and it had made a big difference in my mood and back pain.  I also take a low dose of lamical and wellbutrin in addition to it.  I think it's a good medicine but if you stop taking it go very slowly so the withdrawal causes minimal trouble.  I've heard if you take prozac with cymbalta when stopping it, the withdrawal will be less painful.   Everyone has different body chemistry but if you have physical pain plus depression cymbalta could possible be worth trying.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...